Jump to content
CrazyBoards.org

Recommended Posts

Ok, so I've been through just about all ADs.

I've tried:

Effexor (agitating)

Wellbutrin (allergic to)

Cymbalta

amiytriptaline

Desimpramine (both caused a paranoid mania. Never again)

Nortryptaline (made me irate and paranoid)

Prozac

Zoloft

Paxil

Luvox

Parnate

Nardil (currently on, not very effective)

If I remember any more I'll let you know.

SSRI's don't work and have especially bad SEs

Novels had bad SE's and were also equally worthless.

TCAs are out of the question.

MAOIs work a little but I still feel very depressed most of the time. Plus they make my fibro worse.

So, what's next? ECT? If I did that, what med could I maintain on?

It seems nothing will ever really work. I've looked at other drugs and most of them seem to be for mild depression. It doesn't feel so mild to me. Am I missing anything here?

Link to comment
Share on other sites

The only ones I don't see on your list are the atypical (aka tetracyclic) ADs.

Desyrel (trazodone) is effective in some people, but it also knocks you out (if you've got insomnia too, it's a great nighttime AD adjunct). Its actions include blocking the "bad" (5HT2 family) serotonin receptors, acting as a mild SSRI, and an anti-histamine (hence drowsiness). I personally found this med very potent in conjunction with an SSRI/SSNRI (Cymbalta in my case). I don't think this med has a huge rep for weight gain.

Remeron (mirtazapine) pretty much has the pluses and minuses of trazodone, since it's biochemically a similar drug, also adding some norepinephrine action. Remeron is up there with trazodone in the knock-out drugs category. It also blocks the "5HT3" serotonin receptor, the receptor that has a part in nausea. Unfortunately, because of this, it makes sense that Remeron also causes weight gain, not in and of itself, but due to the fact that it gives you obscene cravings for sugars and other simple carbs.

Serzone (nefazodone) is most similar to trazodone, minus the drowsiness. Unfortunately, in many individuals, it causes sudden and severe liver damage.

Ludiomil (maprotiline) is another atypical AD, and it acts mostly on norepinephrine. However, it's known for causing heart rhythm abnormalities.

All of the tetracyclics/atypicals are relatively old meds (late 80s/early 90s), so they are all generic, which is good on the price point.

So, my opinion is that you'd better speak with your pdoc about these drugs.

Not that I have much against ECT, it's just that it causes memory loss.

Link to comment
Share on other sites

I am so happy that the cocktail I'm on now seems to be working (see below). I tried ECT for about 20 treatments, but I'm one of those people for whom it only gives one full day of relief. But ECT definitely caused memory loss for me, and not just in the time right around the ECT. I can't remember the occassional thing that happenedin the last couple years. Then again, they say the memory loss fades (I'm waitin' for that to happen ;) ).

Tommy

Link to comment
Share on other sites

Ok, so I've been through just about all ADs.

I've tried:

amiytriptaline

Desimpramine (both caused a paranoid mania. Never again)

Nortryptaline (made me irate and paranoid)

TCAs are out of the question.

One thing you're missing is that each TCA has a different combination of receptor binding and neurotransmitter reuptake inhibition.

The TCAs are a class of medications with vaguely similar structure, as opposed to the SSRIs and MAOIs, which are grouped

based on method of action. It makes little sense to rule out doxepin (strong 5-HT binding, very strong antihistamine )

because of a bad response to desipramine or protryptiline (both are primarily noradrenaline reuptake inhibitors).

Edit: A bad psychiatric response. So many of these have medical side-effects and contra-indications, that it may not be worth the

risk if medical problems start cropping up. That's another "long talk with doctor" concern.

Based on what you couldn't take, stimulants are probably out of the question.

Looking out into off-label-land, a mood stabilizer might be worth looking into, for example, Lamictal. The atypical antipsychotics,

for example Seroquel and Risperdal, may even be worth looking into. Going that route may not work - that's something you and

your doctors would need to research carefully.

Link to comment
Share on other sites

Thanks all for your ideas.

I knew I forgot one. Trazodone. Was like taking sugar pills. If I recall correctly it made me a litle agitated. It seems a long talk with the pdoc is in order. I wonder about ECT. My memory is swiss cheese anyway. My pdoc is the guy who does ECT at the local institute. Last time I was inpatient they almost did it. I'm not looking forward to the idea, but I'm not opposed to it. I will talk about suggestions here. I did just start Lamictal but it's too early to tell.

Link to comment
Share on other sites

Other than the agitation, was the Effexor helpful? I've heard good things about it in combination with Remeron.

Unfurtunately it didn't help and made me pretty sick to boot.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...